MAUDE Adverse Event Report: DEPUY SPINE INC VIPER2 STRAIGHT ROD-480MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

DEPUY SPINE INC VIPER2 STRAIGHT ROD-480MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 186789480
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional procodes: kwp, kwq, mnh, mni, osh.A review of the receiving inspection (ri) for viper2 straight rod, ti (480mm) was conducted identifying that lot number tbypv was released in a single batch.Batch 1: released on april 15, 2019 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2019, the patient underwent a procedure in the lumbar spine to treat tuberculous spondylitis.On an unknown postoperative date, it was found that two rods had broken off.Patient underwent revision surgery on (b)(6) 2020.Complications with this revision procedure were reported under (b)(4).This report is for a viper2 straight rod-480mm.This is report 1 of 2 for (b)(4).

Brand Name
VIPER2 STRAIGHT ROD-480MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key10792662
Report Number1526439-2020-02096
Device Sequence Number3645858
Product Code NKB
UDI-Device Identifier10705034133522
UDI-Public(01)10705034133522
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111136
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186789480
Device Catalogue Number186789480
Device Lot NumberTBYPV
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/09/2020
Initial Report FDA Received Date11/05/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN LOCKING/SET SCREWS; UNKNOWN SCREWS; VIPER2 STRAIGHT ROD-480MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR